Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Pain from right hip bursa. taken cortisone injection, prescribed voltaren gel, to apply moist heat. Correct treatment?

I have had pain from my right hip bursa and have had two cortisone shots over the last three months. The last shot I received, a month ago helped the bursa pain but left me with pain at the injection site. It is painful to just light touch and has become quite swollen. I went to see the doctor the other day and he said to just apply moist heat and Voltaren gel to the site about 4 times a day. Is this the right course of treatment? I'm very tired of having one shot fix one pain only to create another type of pain.
Asked On : Thu, 10 Oct 2013
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

It is normal to have an exacerbation of pain after a steroid injection for 1 or 2 days due to crystallisation of the given steroid. For this reason, no vigorous movements or activities are to be done that involves the injected area.

If it is a simple inflammation, the treatment prescribed by your doctor is correct. At times, it is possible that the bursa will get infected and it may be necessary to use an appropriate antibiotic and antiinflammatory medicine for few days.

Hope this information is helpful. Good day
Answered: Thu, 10 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor